Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 9, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 28, 2007, 4:04 AM CDT for 10 counties in Nebraska; 4 counties in Kansas. It took effect at Mar 28, 2007, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2007, 4:04 AM CDT (09:04 UTC)
- In effect from
- Mar 28, 2007, 1:00 PM CDT
- Expired
- Mar 28, 2007, 5:51 PM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 280904 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 404 AM CDT WED MAR 28 2007 KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-281900- /O.NEW.KGID.WI.Y.0009.070328T1800Z-070329T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER- PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...LEXINGTON... KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA... FRANKLIN 404 AM CDT WED MAR 28 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE THIS AFTERNOON TO AROUND 30 MPH AND GUST TO 45 MPH. THE WINDS WILL REMAIN STRONG DURING THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 281741 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1241 PM CDT WED MAR 28 2007 KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-290000- /O.CON.KGID.WI.Y.0009.070328T1800Z-070329T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER- PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...LEXINGTON... KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA... FRANKLIN 1241 PM CDT WED MAR 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO AROUND 30 MPH...WITH GUSTS TO 45 MPH. THE WINDS ARE EXPECTED TO FALL BELOW WIND ADVISORY CRITERIA DURING THE EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 282251 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 551 PM CDT WED MAR 28 2007 KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-290000- /O.CAN.KGID.WI.Y.0009.000000T0000Z-070329T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER- PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...LEXINGTON... KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA... FRANKLIN 551 PM CDT WED MAR 28 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING BUT THEY SHOULD REMAIN BREEZY FOR MOST OF THE NIGHT. WINDS FROM THE SOUTHEAST AT 15 TO 30 MPH CAN BE EXPECTED. $$ KISNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:27 AM CDT, 37 minutes earlier.
Area forecast discussion, Mar 28, 3:27 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
327 AM CDT WED MAR 28 2007
..DISCUSSION...AN ACTIVE WEATHER PATTERN WILL BE IN PLACE THE NEXT
FEW DAYS. WATER VAPOR IMAGERY REFLECTED A POTENT UPPER LOW PRESSURE
SYSTEM SPINNING OVER THE CENTRAL ROCKIES WITH MAIN CIRCULATION
CENTERED IN UTAH. A 120KT H3 JET WAS ROUNDING THE BASE OF THE UPPER
SYSTEM WITH A DRY PUNCH NOSING THROUGH SOUTHEAST COLORADO INTO
KANSAS. LOW STRATUS CLOUDS HAVE BECOME MORE SCATTERED ACROSS KANSAS
WHILE THE LOW CLOUDS REMAIN ENTRENCHED ACROSS CENTRAL AND WESTERN
NEBRASKA AS OF 08Z.
THE UPPER LOW PRESSURE SYSTEM WILL EDGE EAST TODAY WITH SURFACE
CYCLOGENESIS OCCURRING IN THE HIGH PLAINS. THE TIGHTENING SURFACE
GRADIENT COMBINED WITH THE ENHANCED FLOW AHEAD OF THE POTENT SYSTEM
WILL RESULT IN WINDY CONDITIONS ACROSS OUR WESTERN COUNTIES THIS
AFTERNOON. MODEL FORECAST SOUNDINGS INDICATE MIXING TO NEAR H8
BETWEEN 18Z AND 21Z THIS AFTN WITH WINDS AT THIS LEVEL PROGGED
AROUND 45KTS. A WIND ADVISORY WILL BE ISSUED WITH ZONE ISSUANCE
THIS MORNING FOR OUR WESTERN COUNTIES...GENERALLY WEST OF HIGHWAY
281. WINDS IN OUR EASTERN COUNTIES BECOME STRONGEST RIGHT AROUND 00Z
OR IN THE SECOND PERIOD.
WITH THE DEEPENING SURFACE LOW TO OUR WEST TODAY...MOISTURE
CONTINUES TO BE DRAWN NORTH AND WEST TOWARD THE HIGH PLAINS WITH
SURFACE DPS APPROACHING 60F AND H85 DPS AROUND 12C. PRECIPITABLE
WATER VALUES AVERAGE AN INCH TO 1.3 INCHES. THUNDERSTORMS ARE
EXPECTED TO INITIATE THIS AFTN TO OUR WEST IN CONVERGENT AREA ALONG
THE DRY LINE...AND REACH OUR WESTERN COUNTIES LATER THIS AFTN OR
EARLY EVENING. THE STORMS ARE EXPECTED TO RAPIDLY BECOME SEVERE IN
THE MOIST AND UNSTABLE ENVIRONMENT WITH SURFACE BASED CAPES
APPROACHING 2500 J/KG...ERODING CIN...AND STRONG SHEAR. STORM MODE
FAVORS SUPERCELL DEVELOPMENT ALONG THE BOUNDARIES AND STORM MOTION
WILL BE A RAPID NORTH NORTHEAST PROGRESSION AROUND 45KTS OR
POTENTIALLY GREATER. STORM MODE SHOULD BECOME MORE LINEAR AS THE
EVENT EVOLVES WITH THE GRADUAL PROGRESSION OF THE DRY LINE. SEVERE
WEATHER PARAMETERS POINT TO THE WHOLE SPECTRUM OF HAZARDS FROM LARGE
HAIL...DAMAGING WINDS AS LINEAR SEGMENTS DEVELOP...TORNADO POTENTIAL
GIVEN THE SHEAR...BOUNDARIES AND LOW LCL HEIGHTS...AS WELL AS HEAVY
RAINFALL AND POTENTIAL FOR LOCALIZED FLOODING IN RICH MOISTURE
REGIME.
THE CONVECTION WILL BE SLOW TO PROGRESS EAST WITH ACTIVITY
PERSISTING INTO THURSDAY...THURSDAY NIGHT AND POSSIBLY INTO FRIDAY
OR REDEVELOPMENT ON FRIDAY. POTENTIAL FOR SEVERE ALSO LINGERS
THROUGH THE WEEK FOR AT LEAST SOME PORTION OF OUR CWA...WHICH WILL
BE REFINED IN LATER FORECASTS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NEZ039-046-060-061-072>074-082>084.
KS...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR KSZ005-006-017-018.
&&
22Hazardous weather outlook, Mar 27, 10:16 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1016 PM CDT TUE MAR 27 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 281200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1016 PM CDT TUE MAR 27 2007 ...STRONG THUNDERSTORMS POSSIBLE WEDNESDAY AND THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. AREAS OF FOG MAY REDUCE VISIBILITIES BETWEEN ONE AND THREE MILES WITH A FEW LOCATIONS DROPPING DOWN TO ONE HALF MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG A DRYLINE WEDNESDAY AND SPREAD ACROSS THE OUTLOOK AREA WEDNESDAY AFTERNOON AND THURSDAY. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH OR GREATER. TORNADO DEVELOPMENT IS ALSO POSSIBLE. IN ADDITION...A WIDESPREAD RAIN EVENT IS EXPECTED ACROSS THE OUTLOOK AREA WITH LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. THE HEAVY RAINFALL MAY CAUSE SOME FLOODING PROBLEMS. DRY WEATHER IS FORECAST FRIDAY AND SATURDAY...WITH THUNDERSTORM CHANCES RETURNING SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER SPOTTERS SHOULD REMAIN ALERT FOR POTENTIAL ACTIVATION WEDNESDAY AND THURSDAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KISNER
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:24 PM CDT | Flash Flood Watch | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 9 more | 24 hr |
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.